Just stopped.. help

Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.

Where are you from (country)?

How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Google

What is your current age, height, weight? 29, 176cm, 67kg

What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)? Finasteride

What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1mg

What condition was being treated with the drug? MPB

For how long did you take the drug (weeks/months/years)? Several years

How old were you, and WHEN (date) did you start the drug? 19 years old

How old were you when you quit, and WHEN (date) did you quit?

How did you quit (cold turkey or taper off)? cold turkey

How long into your usage did you notice the onset of side effects? I started noticing slight sides about 5 years in, but they weren’t severe enough to make me quit for good. Went on and off a few times, the last time I was off it for a year, then went back on for 8 months. When I noticed worsening sides I decided I had to quit for good…then this happened

What side effects did you experience that have yet to resolve since discontinuation?

Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.

Sexual
Loss of Libido / Sex Drive
Erectile Dysfunction
Complete Impotence
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Watery Ejaculate
Reduced Ejaculate
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility

Mental
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Confusion
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Suicidal Thoughts

Physical
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Pain
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Weight Gain
Gynecomastia (male breasts)
Muscle Wastage
Muscle Weakness
Joint Pain
Dry / Dark Circles under eyes

Misc
Prostate pain
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Hearing loss
Increased hair loss
Frequent urination
Lowered body temperature

Other (please explain) Hot flashes, which are triggered by warm weather, physical exercise, etc.

What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? Nothing yet

If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)? I haven’t been to the doctor yet, not sure if I should go

Anything not listed in the above questions you’d like to share about your experience?

Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.

1 Like

Sorry to hear your experience with this evil drug my friend. For now I’d say your still early into the crash and you may improve overtime. But seeing those improvements can take months so don’t panic just yet.

In the mean time definitely don’t supplement with anything. Keep us updated though I really hope things improve for you sooner then later.

Thank you for your kind words @AaronF. It’s so strage having to pretend everything is normal with friends, coworkers, flatmates… so thank you for acknowledging my suffering.

I was thinking of just taking l-arginine and l-citrulline for blood flow, but I’m worried they might worsen my tinnitus. Does anyone have any thoughts?

Any other replies containing advice, or just messages of anonymous friendship are worth than you can imagine. I’m in a very dark place.

2 Likes

Welcome to the forum. I’m sorry to see you here. Just want to say you this condition is probably reversible, but its gonna be hard as hell. Calm down and start informing yourself about this. You can check yourself to the doctor as many of us did, but I don’t think its gonna give you any result after all. Anyway, you’re not alone. I can see you’ve checked suicidal thoughts. Do not do anything stupid. You can recover only if you are alive :slight_smile: And dont rush with your recovery using dangerous drugs to fix this. Stay strong.

1 Like

Thank you for your words of encouragement :slightly_smiling_face:

1 Like

My situation is deteriorating quickly. It’s been two and a half months since quitting, and as of this afternoon I cannot achieve any kind of erection, even with porn + manual stimulation. Does the advice to continue to wait and do nothing (as my genitals keep shrinking) still apply? I’m considering going to an endocrinologist and requesting drastic measures to shock my system into doing something, at this point I can’t get any worse sexually.

Your hormones are clearly out of order, if it continues to get worse.

See an endocrinologist immediately to have a full hormone check done and take 10mg cialis daily, which will not improve your erection (if it is indeed hormone related), but it helps reverse penile atrophy.

Note that you will need to get your hormones back in order and take cialis for up to a year or two in order to recover, so don’t expect a fast recovery, but at the same time don’t lose hope.

Thank you @varanga, I will do that. I know it’s supposed to be all about androgen receptors and neurosteroids, but there’s no way my T is in range right now. I’m going to ask him to put me on Clomid, arimidex or something similar… it just can’t get any worse than it is now. I need something to jumpstart my system.

Does anyone know a good London endo?

Do you have testicular shrinkage?

Strangely no, only penile (clearly visible after 2 months)

Hey there,

I hope it’s helpful to know that my experience of shrinkage is that it’s variable, not permanent and sadly, unpredictable and uncontrollable.

I say this because I have seem myself in a condition which I thought was a clear indication of permanent damage. I’ve also seen myself - a year later - back to my pre finasteride state.

At the moment, I would say I am closer to normal most of the time.

I know this is very scary and it seems very few people have bothered to report their improvements - it seems that most people who have felt better with time just don’t bother posting anymore. I know that I scoured the forum for something positive repeatedly.

I hope that helps.